MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2140-040
Medical Device Problem Codes Break (1069); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was to treat the aorta that did not have any tortuosity or calcification.A 14 x 40 mm armada 35 balloon catheter was used and did not meet any resistance during advancement.It was inflated once to nominal pressure without issues.The balloon may have been deflated for less than 5 seconds and was fully deflated without issues.After it was deflated and removed from the anatomy, the balloon was noted to have "peeled off" (lifted off) the catheter; however, the balloon was still attached to the device.It was confirmed under fluoroscopy that no foreign material was left in the anatomy.Additionally, the device did not meet any resistance during removal.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported foreign material was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It should be noted that the armada 35 instruction for use states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.Furthermore, the deflation time for the 14 x 40 mm armada 35 is 30 seconds.In this case, the ifu deviations do not appear to have contributed to this event.The investigation determined the foreign material attached to the proximal seal appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.Attachment: user facility medwatch report number (b)(4).
 
Event or Problem Description
A user facility medwatch report was received stating: balloon was prepped and used to pre dilate an aortic valve.The balloon did not rupture.When balloon was removed a small plastic piece was hanging.The doctor is not sure if it happened during removal from the sheath/body.No additional information was provided.Returned device analysis revealed that there was foreign material bonded to the proximal seal and that it was lifted away from the outer member.It is most likely that the account was referring to this foreign material when reporting that the balloon was peeled off.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.Na.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9257435
Report Number2024168-2019-13049
Device Sequence Number3934737
Product Code LIT
UDI-Device Identifier08717648155598
UDI-Public08717648155598
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberB2140-040
Device Catalogue NumberB2140-040
Device Lot Number90819G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer12/09/2019
07/20/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date12/30/2019
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR